Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Tetnus...

Ok, Monday I chopped off the tip of my finger, not a lot but, it will be noticable when it heals. They also gave me a Tetnus shot because I haven't had one in a long time. My arm is killing me and I am sore all over, are those side effects or is my week getting worse and should I go to the dr because of it. The hospital gave me Vicodin for the pain but, it puts me to sleep so, no pain meds for me! If they are side effects when will they go away? Sorry, I know this sounds like ramblings but, I have 6 kids running around being loud :)

Answer Question
 
matthewscandi

Asked by matthewscandi at 4:38 PM on Jun. 2, 2011 in Health

Level 26 (27,814 Credits)
Answers (6)
  • Tetnus hurts!!!! I had to get it because of sports in high school years ago and it would leave my arm sore for a while. I would google it and see what they recommend. Maybe a cold compress or ibuprophen?? I'd also call your doctor and see if they can give you something less potent. That way you can be pain free but not groggy.
    AntoinetteF

    Answer by AntoinetteF at 4:42 PM on Jun. 2, 2011

  • I would ask for ibuprofen 800s. They work great and dont put you to sleep.
    mommy_of_two388

    Answer by mommy_of_two388 at 4:57 PM on Jun. 2, 2011

  • i would call the dr. the last time i had a tenus shot was a very long time ago, but the shot didn't really hurt. i think you need to make sure you are not having a reaction to the injection itself. how is your wound healing? could it be infected?
    happy2bmom25

    Answer by happy2bmom25 at 5:13 PM on Jun. 2, 2011

  • Na, my finger is fine. It only hurts when I bump it!
    matthewscandi

    Comment by matthewscandi (original poster) at 5:28 PM on Jun. 2, 2011

  • I too would be worried about infection. I had a tetanus shot a couple years ago, and the site was a bit sore, but not that bad. I would really be careful with this. A deep wound such as this if infected could get bad fast, err on the side of caution. Get someone to watch the kids so you can take the pain meds and a nap-sounds like you need a break!!!
    phoenixstar

    Answer by phoenixstar at 6:06 PM on Jun. 2, 2011

  • Ok, I ended up back at urgent Care today because my husband was getting worried. I have a skin infection from the hospital that could turn into Staph which is causing the pain and redness. I have a ton of antibiotics to take and it should be better tomorrow.
    matthewscandi

    Comment by matthewscandi (original poster) at 2:11 PM on Jun. 3, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.